Utilize este identificador para referenciar este registo: http://hdl.handle.net/10400.21/5065
Título: Approximate entropy normalized measures for analyzing social neurobiological systems
Autor: Fonseca, Sofia
Milho, João
Passos, Pedro
Araújo, Duarte
Davids, Keith
Palavras-chave: Analysis of Regularity
Entropy Measures
Social Neurobiological Systems
Time Series
Time-Series Analysis
Sample Entropy
Complexity
Behavior
Dynamics
Data: 2012
Editora: Routledge Journals, Taylor & Francis Ltd
Citação: FONSECA, Sofia, [et al] – Approximate entropy normalized measures for analyzing social neurobiological systems. Journal of Motor Behavior. ISSN: 0022-2895. Vol. 44, nr. 3 (2012), pp. 179-183
Resumo: When considering time series data of variables describing agent interactions in social neurobiological systems, measures of regularity can provide a global understanding of such system behaviors. Approximate entropy (ApEn) was introduced as a nonlinear measure to assess the complexity of a system behavior by quantifying the regularity of the generated time series. However, ApEn is not reliable when assessing and comparing the regularity of data series with short or inconsistent lengths, which often occur in studies of social neurobiological systems, particularly in dyadic human movement systems. Here, the authors present two normalized, nonmodified measures of regularity derived from the original ApEn, which are less dependent on time series length. The validity of the suggested measures was tested in well-established series (random and sine) prior to their empirical application, describing the dyadic behavior of athletes in team games. The authors consider one of the ApEn normalized measures to generate the 95th percentile envelopes that can be used to test whether a particular social neurobiological system is highly complex (i.e., generates highly unpredictable time series). Results demonstrated that suggested measures may be considered as valid instruments for measuring and comparing complexity in systems that produce time series with inconsistent lengths.
Peer review: yes
URI: http://hdl.handle.net/10400.21/5065
DOI: 10.1080/00222895.2012.668233
ISSN: 0022-2895
Aparece nas colecções:ISEL - Eng. Mecan. - Artigos



FacebookTwitterDeliciousLinkedInDiggGoogle BookmarksMySpace
Formato BibTex MendeleyEndnote Degois 

Todos os registos no repositório estão protegidos por leis de copyright, com todos os direitos reservados.